Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 114, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 4, 2021, 11:14 AM CDT for Bossier Parish, Caddo Parish, De Soto Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 11:14 AM CDT (16:14 UTC)
- Expired
- May 4, 2021, 11:45 AM CDT
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 21 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 10:52 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2618 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.0
The text
As transmitted.
223
WUUS54 KSHV 041614
SVRSHV
LAC015-017-031-041645-
/O.NEW.KSHV.SV.W.0114.210504T1614Z-210504T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1114 AM CDT Tue May 4 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
North central De Soto Parish in northwestern Louisiana...
South central Caddo Parish in northwestern Louisiana...
South central Bossier Parish in northwestern Louisiana...
* Until 1145 AM CDT.
* At 1114 AM CDT, a severe thunderstorm was located near Stonewall,
or 12 miles south of Shreveport, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Shreveport, Stonewall, Robson and Frierson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 PM CDT for northwestern
Louisiana.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3220 9384 3230 9388 3243 9364 3227 9355
TIME...MOT...LOC 1614Z 245DEG 22KT 3229 9377
HAIL...1.00IN
WIND...60MPH
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 11:13 AM CDT, 1 minute earlier.
Area forecast discussion, May 4, 11:13 AM CDT, 1 minute before
Area Forecast Discussion National Weather Service Shreveport LA 1113 AM CDT Tue May 4 2021 .UPDATE... Large hail and damaging winds are the main severe weather threat today and winds are mostly veered ahead of the cold front. With that said, isolated tornadoes can't be ruled out, especially in Northern Louisiana and eastward as low-level shear of at least 30 kts is available for any discrete supercells that develop. Therefore, Tornado Watch #146 has been issued for all of Northern Louisiana and parts of South Central Arkansas until 6 PM. /16/ && .PREV DISCUSSION... /issued 1037 AM CDT Tue May 4 2021/ UPDATE... Any plans made today should account for impacts from severe thunderstorms, including large hail and damaging winds. As of 10:30 AM, the frontal boundary is clearly evident on radar, having crossed Marshall, TX in a line from Mount Enterprise, TX northwestward to Magnolia, AR. Convection is ongoing, with the most robust cluster of storms west of Lufkin, TX. Surface moisture ahead of the front continues to be plentiful with dew points exceeding the 70-degree mark. High-resolution guidance indicates storm initiations to continue along the front through the rest of the afternoon as it shifts eastward, with severe thunderstorms likely to occur in Deep East Texas and North-central Louisiana. Temperatures have been adjusted, especially ahead of the frontal boundary, to account for compressional heating. Winds and precipitation chances have all been updated to account for frontal position and current activity. Otherwise, all necessary forecast adjustments have been made. Severe Thunderstorm Watch #142 remains in effect for Deep East Texas until 1PM CDT, with a downstream watch likely this afternoon for parts of northeast Louisiana and eastward. /16/ PREV DISCUSSION... /issued 655 AM CDT Tue May 4 2021/ AVIATION... A mix bag of ceilings expected through the TAF period as cold front moves across the area. Over the next several hours, showers and thunderstorms will start to develop near a frontal boundary as it slowly moves across the region. Ceilings may drop into IFR category along with reduced visibility during heaviest rain activity. Winds could also gusts up to 50kts with large as well. Expect gradual clearing behind the front and thunderstorms, with northwest winds and VFR conditions. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 82 56 78 56 / 60 0 0 0 MLU 83 57 76 55 / 80 10 0 0 DEQ 74 48 76 51 / 20 0 0 0 TXK 77 53 75 55 / 40 0 0 0 ELD 82 52 76 51 / 60 0 0 0 TYR 77 53 77 56 / 30 0 0 0 GGG 78 53 77 54 / 50 0 0 0 LFK 80 56 79 56 / 80 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 16/16/20
Hazardous weather outlook, May 4, 4:48 AM CDT, 6 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 448 AM CDT Tue May 4 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-051000- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 448 AM CDT Tue May 4 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will redevelop along a boundary situated from deep east Texas to southwest Arkansas and progress southeast through the day Tuesday. Storm activity is expected to remain south of the I-30 corridor. The primary threats associated with these storms are expected to be damaging winds, large hail, and locally heavy rainfall. An isolated tornado or two cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... No hazardous weather is expected through the remainder of the work week, until thunderstorms chances return this weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed for today. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, May 4, 10:40 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1040 AM CDT Tue May 4 2021
TXZ152-153-165>167-041630-
Sabine TX-Angelina TX-Nacogdoches TX-San Augustine TX-Shelby TX-
1040 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NACOGDOCHES...SHELBY...
CENTRAL ANGELINA...NORTHERN SAN AUGUSTINE AND NORTHWESTERN SABINE
COUNTIES UNTIL 1130 AM CDT...
At 1040 AM CDT, Doppler radar was tracking a strong thunderstorm near
Woden, or 7 miles southeast of Nacogdoches, moving northeast at 55
mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Nacogdoches, Center, San Augustine, Tenaha, Garrison, Melrose,
Patroon, Martinsville, Bland Lake, Neuville, Woden, Macune, Etoile,
Shelbyville, Appleby, Chireno, Jericho, Stockman, Chinaquapin and
Hurstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
eastern Texas.
LAT...LON 3126 9442 3169 9472 3185 9446 3184 9446
3185 9445 3198 9424 3198 9414 3153 9380
TIME...MOT...LOC 1540Z 236DEG 46KT 3154 9455
05Special weather statement, May 4, 10:44 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1044 AM CDT Tue May 4 2021
ARZ072-LAZ001>003-041630-
Columbia AR-Bossier LA-Caddo LA-Webster LA-
1044 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIA COUNTY...
NORTHWESTERN WEBSTER...SOUTHWESTERN CADDO AND BOSSIER PARISHES UNTIL
1130 AM CDT...
At 1044 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Plain Dealing to near Greenwood. Movement
was northeast at 45 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Shreveport, Bossier City, Springhill, Greenwood, Blanchard, Benton,
Cullen, Plain Dealing, Cotton Valley, Sarepta, Emerson, Belcher,
Shongaloo, Eastwood, Fosters, Welcome, Alden Bridge, Ferguson, Cross
Lake and Bodcau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3302 9322 3302 9324 3299 9324 3238 9367
3237 9404 3247 9404 3302 9362 3302 9349
3305 9349 3314 9313
TIME...MOT...LOC 1544Z 240DEG 41KT 3294 9364 3246 9402
05Local storm report, May 4, 10:53 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1053 AM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM HAIL BLANCHARD 32.59N 93.89W
05/04/2021 M0.50 INCH CADDO LA AMATEUR RADIO
1/4 TO 1/2 INCH HAIL, HEAVY RAIN AND
LIGHTNING.
&&
25Special weather statement, May 4, 10:54 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1054 AM CDT Tue May 4 2021
LAZ001-002-010-041700-
De Soto LA-Bossier LA-Caddo LA-
1054 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DE SOTO...SOUTHERN
CADDO AND SOUTHERN BOSSIER PARISHES UNTIL NOON CDT...
At 1053 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Stonewall, or 12 miles southwest of Shreveport,
moving northeast at 35 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Shreveport, Bossier City, Haughton, Greenwood, Stonewall, Eastwood,
Fosters, Ferguson, Curtis, Spring Ridge, Fillmore, Bodcau, Koran,
Keithville, Mc Dade, Frierson, Princeton, Caspiana, Taylortown and
Elm Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 600 PM CDT for northwestern
Louisiana.
LAT...LON 3235 9405 3238 9404 3263 9353 3243 9344
3241 9344 3241 9343 3240 9342 3238 9343
3237 9341 3236 9340 3230 9343 3220 9396
TIME...MOT...LOC 1553Z 244DEG 30KT 3232 9393
05Local storm report, May 4, 11:10 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 AM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM HAIL 8 SSE SHREVEPORT 32.37N 93.75W
05/04/2021 M0.88 INCH CADDO LA NWS EMPLOYEE
SOUTHERN LOOP AREA DIMES TO NICKEL SIZE
HAIL.
&&
25Local storm report, May 4, 11:12 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1112 AM CDT TUE MAY 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM HAIL STONEWALL 32.27N 93.82W
05/04/2021 M0.50 INCH DE SOTO LA NWS EMPLOYEE
RETIRED NWS EMPLOYEE REPORTS 1/4 TO 1/2 INCH
HAIL STONEWALL.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 10:44 AM CDT | Special Weather Statement | SHV | Bossier, Caddo | 46 min |
| May 4, 10:54 AM CDT | Special Weather Statement | SHV | Caddo | 66 min |
| May 4, 11:07 AM CDT | Severe Thunderstorm Warning | SHV | De Soto | 38 min |
| May 4, 11:10 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Webster | 50 min |
| May 4, 11:24 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln | 51 min |
| May 4, 11:45 AM CDT | Special Weather Statement | SHV | Natchitoches | 45 min |
| May 4, 11:48 AM CDT | Special Weather Statement | SHV | Ouachita | 42 min |
| May 4, 12:05 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Natchitoches, Red River, Sabine | 40 min |
| May 4, 12:17 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 43 min |
| May 4, 12:25 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Ouachita, Union | 65 min |
| May 4, 12:28 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita, Union, Winn | 47 min |
| May 4, 12:41 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Natchitoches, Winn | 64 min |
| May 4, 12:48 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Winn | 57 min |
| May 4, 12:53 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, LaSalle | 52 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.